MAUDE Adverse Event Report: ARTHREX, INC. RETRACTABLE CANNULATED KNIFE, STRAIGHT; SAW BLADE

ARTHREX, INC. RETRACTABLE CANNULATED KNIFE, STRAIGHT; SAW BLADE
Model Number RETRACTABLE CANNULATED KNIFE, STRAIGHT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a hip arthroscopy, the device got jammed, the button to push/retract the knife didn't work.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-6527-01, retractable cannulated knife, straight, batch number 15248695, was received for investigation.Visual inspection revealed that the shaft was bent, and the handle was stuck in the upright position.Functional testing showed that the cutter failed to retract and extend as intended.The most likely cause is user error, resulting from excessive force applied while prying or leveraging the device during use.Complaint allegation is confirmed.

Brand Name
RETRACTABLE CANNULATED KNIFE, STRAIGHT
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22542676
Report Number1220246-2025-02967
Device Sequence Number15570367
Product Code GFA
UDI-Device Identifier00888867039872
UDI-Public(01)00888867039872(11)240515(17)290430(10)15248695
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRETRACTABLE CANNULATED KNIFE, STRAIGHT
Device Catalogue NumberAR-6527-01
Device Lot Number15248695
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown